MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM? MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM? MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008400
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve the device status, but it was unable to be obtained.
 
Event or Problem Description
It was reported that a shaft break occurred.The 85% stenosed target lesion was located in the moderately tortuous and mildly calcified left anterior descending artery (lad).A 4.0mm x 8mm quantum maverick balloon catheter was advanced for dilatation.A non-boston scientific 6f guide catheter and a guide catheter extension were also used.During advancement, the device shaft became kinked, leading to increased resistance.An attempt was made to straighten the shaft; however, during the procedure, the shaft broke.However, during the procedure, the shaft broke.An attempt was made to straighten the kinked shaft, and a resistance was encountered during advancement.The device was normally removed, and the procedure was completed with another of same device.No complications were reported, and the patient remained stable throughout and following the procedure.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual and tactile inspection confirmed a break in the hypotube, accompanied by multiple kinks on both sides of the break.The break was located 54.9 cm distal to the distal end of the strain relief.No kinks or damage were observed in the shaft's polymer extrusion.Detailed microscopic examination of the balloon material revealed no tears or pinholes.Additionally, the proximal and distal marker bands showed no signs of damage under magnification.The distal tip was also intact, with no evidence of tip damage.No other device-related issues were identified during the returned product analysis.
 
Event or Problem Description
It was reported that a shaft break occurred.The 85% stenosed target lesion was located in the moderately tortuous and mildly calcified left anterior descending artery (lad).A 4.0mm x 8mm quantum maverick balloon catheter was advanced for dilatation.A non-boston scientific 6f guide catheter and a guide catheter extension were also used.During advancement, the device shaft became kinked, leading to increased resistance.An attempt was made to straighten the shaft; however, during the procedure, the shaft broke.The device was normally removed, and the procedure was completed with another of same device.No complications were reported, and the patient remained stable throughout and following the procedure.

Brand Name
QUANTUM? MAVERICK?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21888172
Report Number2124215-2025-25677
Device Sequence Number14311384
Product Code LOX
UDI-Device Identifier08714729392606
UDI-Public(01)08714729392606(17)261015(10)32641504
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493808008400
Device Catalogue NumberH7493808008400
Device Lot Number0032641504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight72 KG